Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Cheyenne, WY

June 20, 2006Goshen County, Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2006, 2:24 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 2:24 PM MDT (20:24 UTC)
Expired
Jun 20, 2006, 2:58 PM MDT
In force
34 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Goshen County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:10 AM MDT, 11 hours 14 minutes earlier.

Area forecast discussion, Jun 20, 3:10 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MDT TUE JUN 20 2006

.SHORT TERM...TONIGHT THRU WED NIGHT...INITIAL PIECE OF UPPER TROF
OVER CNTRL WY WILL WEAKEN AND SHIFT E INTO ERN WY/SD/NEB TODAY.
MINOR BAND OF CLOUDS AND A FEW SHOWERS WILL LINGER THRU EARLY THIS
MRNG BEFORE DECRSG.  WEAK COOL FRONT IS MOVG SE ACRS NEB PNHNDL.
LOW LEVEL MOISTURE TO FLUSH OUT BEHIND FRONT THIS MRNG...BUT AS LOW
LEVEL FLOW BECOMES MORE EASTERLY ACRS PNHNDL INTO FAR SE WY...MORE
MSTR SHOULD RETURN WWD.  AIRMASS BECOMES QUITE UNSTBL BY LATE AFTN
CYS-BFF-SNY...WITH A WELL DEFINED CONVERGENCE ZONE SETTING UP JUST E
OF LAR RANGE.  SLGT RISK OF SVR TSTMS LOOKS OK FOR NOW...ALTHO FEEL
IT MAY BE TOO FAR W IN SE WY.  BOTH NAM AND GFS SHOWING SOME
LINGERING PCPN OVER THE PNHNDL OVERNGT AS REINFORCING COOL SHOT
PUSHES S.  QUITE A BIT COOLER ON WED WITH LOW LEVEL UPSLOPE
EXTENDING FURTHER W THAN TODAY.  MOST UNSTBL REGION TO BE FAR SE WY
INTO THE THE SRN PNHNDL. BOTH MODELS AGAIN LINGER SOME PCPN OVERNGT
AS WEAK TRAILING SHORT WAVE TROF APPRCHS FROM THE W.

.LONG TERM...THURSDAY THROUGH TUESDAY...
PERIOD OF WESTERLY ZONAL FLOW FROM THURSDAY AND FRIDAY WILL GIVE WAY
TO AMPLIFYING RIDGE WEST OF WYOMING OVER THE WEEKEND WITH NORTHWEST
FLOW ALOFT. TIMING OF WEAK SHORT WAVES IN THIS FLOW REGIME TRICKY AT
BEST. BUT ON THURSDAY...WEAK UPSLOPE FLOW WILL ADVECT HIGHER
DEWPOINTS AND INSTABILITY INTO SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE...AND WITH WEAK SYSTEM SURFACE AND ALOFT WILL PROVIDE
ENOUGH LIFT FOR CHANCE SHOWER/THUNDERSTORMS THURSDAY AND FRIDAY.
UPSLOPE CONTINUES FOR SATURDAY AND SUNDAY DUE TO WEAK SURFACE HIGH
OVER AREA BUT WITH LOWER POPS. AS THE RIDGE SHIFTS EAST EARLY NEXT
WEEK...DOWNWARD MOTION APPEARS TO SHUT OFF PRECIPITATION
CHANCES...WITH VERY DRY PERIOD BY MID WEEK. TEMPERATURES LOOK TO
REMAIN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JSE
Hazardous weather outlook, Jun 20, 10:57 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT TUE JUN 20 2006

WYZ059>067-069-211115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY ALONG AND EAST OF THE LARAMIE RANGE.  SOME SMALL HAIL AND
BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS.

SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND
HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS
SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE
IN CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ068-070-211115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH
THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:12 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jun 20, 2:19 PM MDTSevere Thunderstorm WarningCYSCheyenne41 min
Jun 20, 2:34 PM MDTSevere Thunderstorm WarningCYSBanner26 min
Jun 20, 3:16 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill43 min
Jun 20, 3:59 PM MDTSevere Thunderstorm WarningCYSBox Butte46 min
Jun 20, 4:20 PM MDTSevere Thunderstorm WarningCYSCheyenne40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.